MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10037032
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 bd alaris smartsite gravity burette sets experienced component separation.The following information was provided by the initial reporter: on all occasions the line had not yet been connected to the patient.The nurses were showered with antibiotic from the burette when it dropped to the floor and nacl from the iv fluid bag.They had to open new giving sets and are now taping the white disk to the burette to prevent it from happening again.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 10-oct-2022 investigation summary one 10037032 sample from lot 21109297 was received in opened packaging for investigation residual fluid was present in the device.A visual inspection of the returned sample confirms the customer's experience, as the white cap was received separated from the rest of the burette set.A close inspection of the rim of the burette and the inside of the burette cap did not identify the presence of any residual solvent.The details of this feedback were forwarded to the manufacturing site for investigation.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the top of the burette during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21109297 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE GRAVITY BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15601051
Report Number9616066-2022-01537
Device Sequence Number11328664
Product Code FPA
UDI-Device Identifier50885403244054
UDI-Public50885403244054
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K780130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/04/2024
Device Model Number10037032
Device Catalogue Number10037032
Device Lot Number21109297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown